Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 28, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 8, 2013, 11:22 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 11:22 PM EDT (03:22 UTC)
- Expired
- Oct 9, 2013, 2:57 PM EDT
- In force
- 16 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
489 WHUS72 KMLB 090322 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1122 PM EDT TUE OCT 8 2013 AMZ550-552-570-572-101200- /O.NEW.KMLB.SC.Y.0028.131009T0322Z-131010T1200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 1122 PM EDT TUE OCT 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS AND SEAS...NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE VOLUSIA ATLANTIC WATERS OVERNIGHT AND SPREAD SOUTH ACROSS THE BREVARD ATLANTIC WATERS ON WEDNESDAY. SEAS WILL BUILD TO 6 TO 8 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
1 follow-up statement
931 WHUS72 KMLB 091857 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 257 PM EDT WED OCT 9 2013 AMZ570-572-101200- /O.CAN.KMLB.SC.Y.0028.000000T0000Z-131010T1200Z/ /O.NEW.KMLB.SC.Y.0029.131009T2000Z-131010T1200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 257 PM EDT WED OCT 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS AND SEAS...NORTH WINDS OF AROUND 20 KNOTS...WITH SEAS OF 7 TO 8 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-092000- /O.CAN.KMLB.SC.Y.0028.000000T0000Z-131010T1200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- 257 PM EDT WED OCT 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION WITHIN 20 NAUTICAL MILES OF THE COAST FOR WINDS OF 15 TO 20 KNOTS AND SEAS OF 5 TO 6 FEET. $$ AMZ575-101200- /O.NEW.KMLB.SC.Y.0029.131009T2000Z-131010T1200Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 257 PM EDT WED OCT 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS AND SEAS...NORTH WINDS OF AROUND 20 KNOTS...WITH SEAS OF 6 TO 8 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 9:04 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 8, 9:04 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 904 PM EDT TUE OCT 8 2013 .DISCUSSION... CURRENT-OVERNIGHT...AREA OF LOW PRESSURE EXPECTED TO HANG OFF OF THE GEORGIA AND SOUTH CAROLINA COAST OVERNIGHT. WEAK ASSOCIATED FRONTAL BOUNDARY WILL SAG ACROSS CENTRAL-SOUTH FLORIDA. PERIODIC LIGHT RAIN SHOWER ACTIVITY WILL ROTATE COUNTER-CLOCKWISE AROUND THE LOW PRESSURE WITH OCCASIONAL BANDS CLIPPING THE COAST OF EAST CENTRAL FLORIDA. WILL LEAVE A SMALL POP ALONG THE COAST INDIAN RIVER COUNTY NORTHWARD. HEAVIER COVERAGE OF CLOUDS NORTHWARD WITH SOME POSSIBLE CLEARING FROM INDIAN RIVER-SOUTH OSCEOLA COUNTY SOUTHWARD AND WILL CONTINUE TO KEEP MENTION OF PATCHY FOG SOUTHWARD FOR OVERNIGHT AS WINDS WILL ALSO BE LOWER. OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. WED/WED NIGHT...PREVIOUS DISCUSSION...DRIER NORTH TO NNW LOW LVL FLOW WILL SWEEP SWD DOWN THE PENINSULA...WITH SMALL RAIN CHANCES CONFINED TO AREA OF RESIDUAL MOISTURE LINGERING OVER THE SRN CWA. MOISTURE/SMALL RAIN CHANCE WILL QUICKLY GET SHUNTED SOUTH FROM LATE AFTERNOON THROUGH SUNSET. SOME MARGINALLY BREEZY CONDITIONS EXPECTED ALONG COASTAL VOLUSIA/BREVARD COS AS SECONDARY NRLY WIND SURGE DROPS SWD OVER THE ADJCT ATLC. MAX TEMPS WILL RANGE FROM THE L-M80S ACROSS COASTAL VOLUSIA/BREVARD TO M-U80S OVER THE INTERIOR. LOWS IN THE U60S INLAND TO L70S NEAR THE COAST WITH SLIGHT ONSHORE COMPONENT. && .AVIATION...SHOWER ACTIVITY ON A DECLINE THIS EVENING...THOUGH WILL LIKELY SEE ISOLD LIGHT RAIN CHANCES ALONG THE COAST OFF/ON THRU THE NIGHT. MVFR CIGS AGAIN LATE TONIGHT INTO WED MORNING AT MANY TAF SITES. SOME LATE NIGHT/EARLY MORNING VISIBILITY CONCERNS MAY ARISE FROM KVRB SOUTHWARD AS SKIES WILL BE LESS THICK AND WINDS LIGHTER HERE. && .MARINE...OVERNIGHT-WED NIGHT...NW/NNW WINDS BECOMING N WED EVENING. WIND SPEEDS 10-15 KTS OVERNIGHT...EXCEPT INCREASING TO 15-20 KTS NORTH OFFSHORE LEG LATE TONIGHT. 15-20 KT WINDS SPREADING SOUTHWARD NORTH OF SEBASTIAN INLET THRU WED AFTN/NIGHT. A PERIOD OF 20-25 KT WINDS POSSIBLE OFFSHORE NORTH OF THE CAPE WED-WED EVENING. SEAS WILL BUILD 3-5 FT NORTH OF THE VOLUSIA-BREVARD COUNTY LINE OVERNIGHT WITH SEAS BUILDING 5-7 FT FROM THE CAPE NORTHWARD AND AWAY FROM THE COAST ON WED SPREADING FURTHER SOUTHWARD WED NIGHT. EXPECT THAT WE WILL NEED A BRIEF SCA NORTH OF SEBASTIAN INLET WED-WED NIGHT BRACKETED BY CAUTIONARY STATEMENTS FOR 15-20KT/6FT IN ADJACENT MARINE LEGS TO THE SOUTH AND WITHIN 20NM. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/KELLY
Hazardous weather outlook, Oct 8, 4:44 AM EDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 444 AM EDT TUE OCT 8 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 444 AM EDT TUE OCT 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A FRONTAL BOUNDARY WILL MOVE ACROSS FLORIDA TODAY AND STALL AND DISSIPATE OVER SOUTH FLORIDA TONIGHT AND WEDNESDAY. AS THE BOUNDARY MOVES ACROSS CENTRAL FLORIDA TODAY IT WILL BE CAPABLE OF PRODUCING ISOLATED AFTERNOON THUNDERSTORMS. AS THESE STORMS MOVE TO THE NORTHEAST AT 10 TO 15 MPH THEY WILL BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAIN AND WINDS GUSTS OVER 30 MPH. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED AFTERNOON THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH TODAY. THE MAIN HAZARDS WILL BE AN OCCASIONAL CLOUD TO WATER LIGHTING STRIKE...LOCALLY HEAVY RAIN THAT MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AND WIND GUSTS OVER 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH PRESSURE IS FORECAST TO REMAIN OVER THE SOUTHEAST UNITED STATES...THE NORTHERN GULF OF MEXICO AND FLORIDA THROUGH THE WEEKEND. NORTHWEST WINDS WILL PREVAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:57 PM EDT | Small Craft Advisory | MLB | 19 hr |
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.